• Vol. 40 No. 2, 97–99
  • 15 February 2011

A Case of Acute Methotrexate Toxicity

116



116 Views
22 Downloads

Download PDF

Methotrexate (MTX) is an anti-metabolite frequently used in the treatment of psoriasis, rheumatoid arthritis and cancer. Long-term use of methotrexate is associated with hepatic and pulmonary toxicity. Acute methotrexate toxicity may present with extensive cutaneous ulceration, myelosuppression and gastrointestinal symptoms. It is important to recognise this as the drug must be discontinued immediately and rescue measures instituted. We report a patient who was recently commenced on methotrexate for psoriasis presenting with acute methotrexate toxicity following inadvertent overdose of the drug. This case report also highlights the importance of early follow-up and regular laboratory investigations of patients on methotrexate.

This article is available only as a PDF. Please click on “Download PDF” on top to view the full article.